Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 181, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 2, 2000, 4:44 PM CDT for Douglas County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 2, 2000, 4:44 PM CDT (21:44 UTC)
- Expired
- Sep 2, 2000, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Douglas County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 022145 SVRSGF MOC067-022230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 PM CDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 530 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF AVA...MOVING SOUTH AT 10 MPH. ANOTHER INTENSE THUNDERSTORM WAS LOCATED IN EASTERN DOUGLAS COUNTY 10 MILES EAST OF VANZANT...ALSO MOVING SOUTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND DAMAGING DOWNBURST WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AVA BY 515 PM CDT. THE TOWN OF SQUIRES IS ALSO IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3707 9208 3705 9276 3683 9277 3680 9212 HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:40 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 2, 2:40 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT SAT SEP 2 2000
TEMPS CONTINUE TO SOAR TO RECORD PROPORTIONS AGAIN THIS
AFTERNOON...AS CLEAR SKIES AND STRONG SUBSIDENCE DOMINATES UNDER
PERSISTENT UPR RIDGE. SOME FAIR WX CU HAVE STARTED TO POP OVER THE
LAST HOUR ACROSS ERN KS WHERE TEMPERATURES ARE OUT OF SIGHT...AS
WELL AS CENTRAL MO WHERE DWPTS CONTINUE TO POOL ALONG WEAK SFC TROF.
CONVECTIVE CHANCES THIS AFTN ARE TOO SMALL TO MENTION IN FCST...
HOWEVER INVERTED V SOUNDING WITH 40F DWPT DEPRESSIONS DOES GIVE A
WINDEX GUST POTENTIAL OF 60-70 MPH IN ANY ISOLATED STORMS THAT DO
DEVELOP.
ON THE SYNOPTIC SCALE...WATER VAPOR IMAGERY CONTINUES TO SHOW STUBBORN
UPR LOW OVER THE TENNESSEE VALLEY...WITH A MUCH BROADER TROF CARVING
OUT THE INTERMOUNTAIN WEST. IN BETWEEN...STRONG UPR RIDGE WILL
REMAIN ENTRENCHED OVER THE AREA FOR THE FORESEEABLE FUTURE. TEMPERATURES
CONTINUE TO BE THE MAIN CONCERN...WITH GUIDANCE NUMBERS STILL
RUNNING SOME 5-10 DEGREES TOO COOL. INTERESTINGLY ENOUGH...MESO-ETA
2M TEMP FORECASTS HAVE BEEN DEAD ON...AND PERSISTENCE OF 23-26C 850H
TEMPS SHOULD KEEP TEMPERATURES ABOVE THE CENTURY MARK THROUGH LABOR
DAY. WILL CONTINUE THE EXCESSIVE HEAT WARNING ALREADY IN EFFECT
THROUGH MONDAY.
BY TUESDAY...CANADIAN SFC HIGH DEEPENS ACROSS THE GREAT
LAKES...FORCING EFFECTIVE BACKDOOR SFC FRONT SOUTH/SOUTHWEST TOWARD
THE CWA. THIS COULD POTENTIALLY SPELL RELIEF FROM THE HEAT FOR AT
LEAST THE NRN CWA. AT THE SAME TIME...UPR RIDGE BRIEFLY RETREATS
INTO THE WRN PLAINS. THIS COULD OPEN THE DOOR FOR SEVERAL MID LVL
IMPULSES TO RIDE THE PERIPHERY OF THE RIDGE...AND TRIGGER CONVECTION
ALONG SFC FRONT AND VERY SHARP SFC-850H MOISTURE GRADIENT.
DEFINITELY A TRICKY FORECAST AS TIMING AND STRENGTH OF SFC FRONT
WILL MAKE THE DIFFERENCE BETWEEN A CONTINUATION OF GOING
FORECAST...OR A BRIEF RESPITE FROM THE HEAT. FOR NOW WILL KEEP FCST
DRY AND TREND TEMPS BACK A BIT ACROSS NRN ZONES ON TUES...AND WAIT
ANOTHER RUN BEFORE INTRODUCING POPS.
IN THE EXTENDED...SEVERAL OF THE MEDIUM RANGE SOLUTIONS HINT
AT SOUTHEAST LOW RETROGRADING INTO THE GULF...WHICH COULD HAVE
FURTHER IMPLICATIONS LATER IN THE WEEK IF DEVELOPMENT OF A TROPICAL
SYSTEM WERE TO TAKE PLACE. THIS WOULD CERTAINLY BE ONE WAY TO REMEDY
A BLOCKING PATTERN...BUT THINK THIS SCENARIO IS UNLIKELY AND JUST A
FEEDBACK OF THE MODELS. NONETHELESS...STRENGTHENING SFC RIDGE OVER
THE EASTERN US...COUPLED WITH CYCLOGENESIS OVER THE NRN PLAINS WILL
BRING AN INFLUX OF GULF MOISTURE BACK INTO THE AREA. UPR RIDGE WILL
ONCE AGAIN CENTER ITSELF OVER THE OZARKS...WITH EXCESSIVE HEAT PROGGED
TO RESUME ACROSS THE ENTIRE AREA.
RECORDS INCLUDE:
SUN 09/03 MON 09/04
SGF 102 IN 1939 104 IN 1947
JLN 102 IN 1954 102 IN 1954
PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY
FCSTID = 14
SGF 71 102 71 102 / 5 5 5 10
JLN 73 104 73 103 / 5 5 5 10
UNO 69 101 71 101 / 10 10 10 10
VIH 72 100 73 101 / 10 10 10 10
.SGF...EXCESSIVE HEAT WARNING THROUGH MONDAY FOR ALL OF THE FORECAST
AREA.
BOOKBINDERIn the hours before
Local storm report, Sep 2, 11:49 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT SAT SEP 02 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....>
0355 PM UPTON MO WIND DAMAGE
09/01/00 TEXAS REPORTED BY PUBLIC.Special weather statement, Sep 2, 1:00 PM CDT, 3 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT SEP 2 2000 ...EXCESSIVE HEAT WARNING CONTINUES THROUGH LABOR DAY... THE HEAT WAVE WILL CONTINUE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY WITH HIGH TEMPERATURES BETWEEN 100 AND 105 DEGREES. IN ADDITION...THE MISSOURI DEPARTMENT OF HEALTH HAS ISSUED A HOT WEATHER HEALTH WARNING THROUGH MONDAY. THE ELDERLY...THE CHRONICALLY ILL...AND SMALL CHILDREN ARE MORE LIKELY TO BE AT THE RISK OF HEAT RELATED HEALTH PROBLEMS. PEOPLE WHO WORK OR EXERCISE OUTDOORS MAY ALSO BE AT RISK IF THEY FAIL TO TAKE ADEQUATE BREAKS OR GET ENOUGH FLUIDS. THE LACK OF RECENT RAINFALL HAS MADE SMALL BRUSH AND GRASSES VERY DRY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. THOSE PLANNING BARBECUES ON THIS HOLIDAY WEEKEND SHOULD BE EXTREMELY CAUTIOUS. AN ISOLATED THUNDERSTORM OR TWO WILL AGAIN BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH. HOWEVER...NO ORGANIZED RAINFALL IS EXPECTED. .OUTLOOK FOR SUNDAY THROUGH TUESDAY... THE HOT AND DRY WEATHER WILL CONTINUE THROUGH LABOR DAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. BOOKBINDER/JLT
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.